MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Erosion (1750); Purulent Discharge (1812); Sepsis (2067); Insufficient Information (4580)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Note, the date of event is considered to be a best estimate as 10-apr-2024 based on the date of awareness.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a ventralight st.Case-specific details not provided.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the event date.Based on the information received, no conclusions can be made as the degree to which the device used to treat the patient may have caused or contributed to the post-op complications.Per medical records review, post implant of the ventralight st mesh, the patient was diagnosed with wound dehiscence, purulent discharge, erosion and sepsis.Note the medical records note that "features of sepsis due to previous stercoral perforation." the relationship between the sepsis and the implant are unclear; however it appears the sepsis diagnosis is not related to the mesh implant.The adverse reactions section of the instructions-for-use supplied with the device identifies erosion as a possible complication.The warning section states, "the use of any permanent mesh or patch in a contaminated or infected wound could lead to fistula formation and/or extrusion of the mesh." review of manufacturing records confirms product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2017.This supplemental mdr represents the ventralight st (device #2).An additional mdr was submitted to represent the collamend fm (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a ventralight st.Case-specific details not provided.Addendum per information provided by patient's attorney: (b)(6) 2014 - patient was diagnosed with incisional hernia and parastomal hernia thereby underwent open repair with the implant of collamend fm mesh (device #1).Per operative notes, ¿adhesions were taken down.Collamend fm mesh is inserted directly and sutured.¿ (b)(6) 2014 to (b)(6) 2018 - during multiple visits patient had abdominal pain, hematoma, abscess, recurrent incisional hernia and became unwell with features of sepsis due to previous stercoral perforation with presence of erythema.(b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open abdominal wall reconstruction with the implant of ventralight st (device #2) and partial explant of collamend fm (device #1).Per operative notes, ¿hernia sac was identified.The old mesh (device #1) was released whereas not able to remove all the mesh.A ventralight st mesh (device #2) was placed and sutured in a sublay position.¿ (b)(6) 2018 to (b)(6) 2022 - during multiple visits patient had abdominal pain, wound dehiscence, skin lesion just lateral to previous abdominal scar, purulent discharge from wound sinus, sepsis and had eroding mesh.This file represents ventralight st (device #2).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Addendum #1: h11: this supplemental emdr is submitted to document additional information provided and to correct the event date.Based on the information received, no conclusions can be made as the degree to which the device used to treat the patient may have caused or contributed to the post-op complications.Per medical records review, post implant of the ventralight st mesh, the patient was diagnosed with wound dehiscence, purulent discharge, erosion and sepsis.Note the medical records note that "features of sepsis due to previous stercoral perforation." the relationship between the sepsis and the implant are unclear; however, it appears the sepsis diagnosis is not related to the mesh implant.The adverse reactions section of the instructions-for-use supplied with the device identifies erosion as a possible complication.The warning section states, "the use of any permanent mesh or patch in a contaminated or infected wound could lead to fistula formation and/or extrusion of the mesh." review of manufacturing records confirms product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june 2017.Updated fields: a2, a4, b4, b5, b7, d4, d6.A, g3, g6, h2, h4, h6, h10, h11.Corrected fields: b2 (event attributed to), b3 (date of event).Addendum #2: this supplemental emdr is submitted to document additional information provided.Based on the information received, no conclusions can be made as the degree to which the device used to treat the patient may have caused or contributed to the post-op complication.Updated fields: b4, b5, b6, g3, g6, h2, h6, h10.This supplemental mdr represents the ventralight st (device #2).An additional supplemental mdr was submitted to represent the collamend fm (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a ventralight st.Case-specific details not provided.Addendum (1) per information provided by patient's attorney: (b)(6) 2014 - patient was diagnosed with incisional hernia and parastomal hernia thereby underwent open repair with the implant of collamend fm mesh (device #1).Per operative notes, ¿adhesions were taken down.Collamend fm mesh is inserted directly and sutured.¿ (b)(6) 2014 to (b)(6) 2018 - during multiple visits patient had abdominal pain, hematoma, abscess, recurrent incisional hernia and became unwell with features of sepsis due to previous stercoral perforation with presence of erythema.(b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open abdominal wall reconstruction with the implant of ventralight st (device #2) and partial explant of collamend fm (device #1).Per operative notes, ¿hernia sac was identified.The old mesh (device #1) was released whereas not able to remove all the mesh.A ventralight st mesh (device #2) was placed and sutured in a sublay position.¿ (b)(6) 2018 to (b)(6) 2022 - during multiple visits patient had abdominal pain, wound dehiscence, skin lesion just lateral to previous abdominal scar, purulent discharge from wound sinus, sepsis and had eroding mesh.Addendum (2) per information provided by patient's attorney: (b)(6) 2022 - patient underwent drainage of abdominal wall abscess.This file represents device#2 (ventralight st).

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19214764
Report Number1213643-2024-00216
Device Sequence Number8105383
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687(17)190428(10)HUBS0278
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number5954810
Device Lot NumberHUBS0278
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/30/2024
05/19/2025
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date08/27/2024
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight90 KG